Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Chest pain after heart surgery. Costochondritis diagnosed. Not responding to normal pain killers. Any medications without side effects?

I ve had open heart surgery about 5 years ago. Since then every once in a while...I would have severe chest pain ...but on the outside rather than inside my chest. Even though I told the various Dr s and Nurses this...they would always focus on the heart. I can tell the difference between heart (inside pain) and chest pain(outside pain). Now, I ve been diagnosed with Costochronditis....the pain is in the same areas of my outside pain ...but much more severe. I ve been reading about this condition and all the articles say that it can be normalized by over the counter medications . I ve tried Tylenol , Aleave, Motrin, Tylenol and Codine, Hydrocodone and Percocet ...none of them help with the exception of Percocet...and that doesn t take it completly away, and I don t like the side effects...makes me jittery...what do I do now?
Asked On : Sun, 23 Sep 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
  User's Response

Since you already had open heart surgery you should not use pain killer available over the counter

because most of them are harmful for heart( all NSAIDS are harmful for cardiac patients).

If you are having pain due to costochondritis you can try tab TRAMADOL( ULTRACET)

otherwise try local diclofenac gel
take care
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor